Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla and kidney function
Aug 31, 2011

Hello Dr Henry

Ive been on atripla since mid 2008. Its working excellent at keeping me undectable and good cd4 count.My doctor said he wants to change me to sustiva and some other new drug that wont be approved by FDA until next month cause it shows my kidney levels have been increasing from 130 to like 160 something. he said its the atripla. i take cholestrol meds and mental illness meds like simvastatin and fenofibrate and effexor xr.Im scared to change meds but any way do you think atripla could raise the levels in kidney function after 3 yrs on it? And is sustiva safe and i dont know about this new drug that supposed to be approved next month?Im gonna do a lab test to see if i can take sustiva in a couple weeks.

Thank you

Response from Dr. Henry

If blood and urine tests have shown a significant loss of kidney function (increasing creatinine level and/or decreased in glomerular filtration rate=GFR) then the use of tenofovir/emtricibine (components of Atripla) may need to be adjusted (either dose adjustment or switch to alternative HIV medications). Numerous factors can impact kidney function including getting older, high blood pressure, diabetes, and use of drugs like ibuprofen. KH



Previous
loss of taste [and some smell]
Next
TB as a child, chances getting again

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement